[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Question regarding DKA

 Can anyone tell me if the thirst in DKA is related to
the potassium loss?I've heard,that one of the symptoms
of low potassium is thirst..of course,I know the
primary reason is dehydration but I'm just wondering
if thats true.Under the best of circumstances,I have
to take large amounts of supplements to keep my
electrolytes up and I've noticed,when I get large
ketones + resolve them within a few hours,it still
takes quite awhile(24+ hrs) to quit feeling
thirsty.What symptoms(if you are headed toward
DKA)would indicate you may be getting really potassium
And one more question..does everyone in DKA throw
up?Everything I've read,says not be concerned if you
aren't throwing up,just keep taking extra
insulin/fluids.I've only been in DKA once in my
life,even at 1100 mg/dl I was not throwing up,I never
throw up.How many of you have that symptom when you're
headed toward DKA?
            pumping 4/01
            and dx'd 12/98

Do you Yahoo!?
Protect your identity with Yahoo! Mail AddressGuard
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org